Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2016, 6:55 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 4, 2016, 7:31 PM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted.
941
WUUS52 KRAH 042255
SVRRAH
NCC101-191-050015-
/O.NEW.KRAH.SV.W.0155.160704T2255Z-160705T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 815 PM EDT
* AT 654 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
SMITHFIELD...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PINE LEVEL...
PRINCETON...PIKEVILLE...EUREKA...SEVEN SPRINGS AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
3517 7797 3519 7802 3518 7807 3519 7816
3521 7817 3522 7824 3529 7832 3544 7825
3550 7831 3559 7808 3559 7806 3560 7806
3559 7800 3559 7782 3543 7783 3538 7780
TIME...MOT...LOC 2254Z 252DEG 23KT 3531 7830
HAIL...<.75IN
WIND...60MPH
$$
263 follow-up statements
485
WWUS52 KRAH 042308
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EDT MON JUL 4 2016
NCC101-191-050015-
/O.CON.KRAH.SV.W.0155.000000T0000Z-160705T0015Z/
WAYNE NC-JOHNSTON NC-
708 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
AT 708 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF MOUNT OLIVE...MOVING EAST NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PINE LEVEL...
PRINCETON...PIKEVILLE...EUREKA...SEVEN SPRINGS AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
3517 7797 3519 7802 3518 7807 3519 7816
3521 7817 3522 7824 3529 7832 3544 7825
3550 7831 3559 7808 3559 7806 3560 7806
3559 7800 3559 7782 3543 7783 3538 7780
TIME...MOT...LOC 2308Z 252DEG 23KT 3534 7819
HAIL...<.75IN
WIND...60MPH
$$
26767
WWUS52 KRAH 042327
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT MON JUL 4 2016
NCC101-191-050015-
/O.CON.KRAH.SV.W.0155.000000T0000Z-160705T0015Z/
WAYNE NC-JOHNSTON NC-
727 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
AT 725 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GOLDSBORO...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PINE LEVEL...
PRINCETON...PIKEVILLE...EUREKA...SEVEN SPRINGS AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED IN THE PAST 15
MINUTES. IF NO RE-INTENSIFICATION SOON OCCURS...THE WARNING MAY BE
CANCELLED EARLY.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
3517 7797 3519 7802 3518 7807 3519 7816
3533 7823 3544 7825 3550 7831 3559 7808
3559 7806 3560 7806 3559 7800 3559 7782
3543 7783 3538 7780
TIME...MOT...LOC 2325Z 246DEG 21KT 3536 7811
HAIL...<.75IN
WIND...60MPH
$$
26160
WWUS52 KRAH 042331
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT MON JUL 4 2016
NCC101-191-042340-
/O.CAN.KRAH.SV.W.0155.000000T0000Z-160705T0015Z/
WAYNE NC-JOHNSTON NC-
731 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND SOUTHEASTERN
JOHNSTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
3517 7797 3519 7802 3518 7807 3519 7816
3533 7823 3544 7825 3550 7831 3559 7808
3559 7806 3560 7806 3559 7800 3559 7782
3543 7783 3538 7780
TIME...MOT...LOC 2328Z 252DEG 23KT 3537 7807
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 4, 3:09 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 309 PM EDT MON JUL 4 2016 .SYNOPSIS... Unsettled weather will continue through Tuesday before an upper level ridge brings warmer and slightly drier conditions to the area for the end of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 300 pm Monday... Stratus deck is the major player in the forecast this afternoon. Visible satellite imagery shows that it is deteriorating quickly but probably not quick enough for significant convection this afternoon. Further to the south we have convection starting to form in the southwest Piedmont and it didn't kick off until the temperature reached 90 degrees so with that in mind it will be tough to get much across the north although the shear is a little better up there so that could help. A combination of low shear and very weak mid-level lapse rates has to this point held convection at bay across upstate South Carolina and no severe thunderstorm warnings have been issued as of yet. DCAPE is fairly high in this area which goes along with the idea that the most likely threat is damaging winds. Back to the north however, SPC has cut the slight risk back to the west and all but the NW corner of Forsyth County remains in it. Convective allowing models are showing scattered convection across the area drifting north as the front does. Therefore not out of the woods yet as far as showers and thunderstorms are concerned but certainly looking like less of an impactful day than earlier thought. Temperatures have again been a problem with the clouds in place but with the dissipation of the clouds occurring fairly quickly now would expect the northern areas to at least make it into the upper 70s with a sharp gradient through the 80s to low 90s across the south. Tonight the front continues to lift northward and some drier air does move into the area. This will cut back on the chances for fog and low stratus overnight but still could see some MVFR conditions especially in areas where precipitation occurs. Lows tonight in the mid 70s. && .SHORT TERM /TUESDAY and TUESDAY NIGHT/... As of 300 pm Monday... Low pressure exits the mid-Atlantic coast on Tuesday and leaves behind the Piedmont trough across the area as an upper level ridge begins to build in to our southeast. This surface trough will be the main focus for diurnal convection Tuesday afternoon. That being said shear values will be quite a bit less as well as instability in the mid-levels. The only forcing appears to be from a shortwave coming from the southwest but it is not particularly strong. SPC has the area in a marginal risk for severe weather with damaging winds the most likely threat. Maybe the bigger story of the day will be the heat. Without the clouds around to hinder insolation, we should see temps rise very quickly tomorrow with thickness values suggesting highs near 90 in the NW piedmont and in the upper 90s across the southeastern counties. Combine this with dewpoints in the middle 70s and heat indices could top out in the 105-110 degree range across the southeast. Therefore will be issuing a heat advisory for 12-7 pm local time for Scotland, Hoke, Cumberland, Sampson, and Wayne counties. Wind gusts are also expected to kick up tomorrow in the afternoon ranging from 15-20 kts. Any isolated convection should subside after dark. Lows in the mid to upper 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 300 pm Monday... Wednesday and Thursday: Quasi-zonal flow aloft will prevail across the region through mid to late week as a low-level thermal trough meanders across the region. Weak low-level moisture convergence invof the trough combined with strong afternoon insolation within a seasonably moist airmass(PWATS 1.5- 1.75") will support isolated to scattered convection each afternoon and evening. However, difficult to time individual shortwaves, embedded within the the southern fringes of the westerlies could aid lift to support convection at anytime during the diurnal cycle. Seasonable temperatures with daytime highs in the 90 to 95 and lows in the lower to mid 70s. Friday through Monday: Central NC will remain in the doldrums between the belt of westerlies confined to the US-Canada border and the broad subtropical ridge to our south. While its subtle, the deterministic model guidance suggest that the broad subtropical ridge to our south will try to gain latitude over the Carolinas during the Friday-Saturday period, at which time h8 temps are forecast to increase 21 to 23C. This would suggest hot daytime highs in the mid 90s north to near 100 F south, with the potential for heat advisory criteria across southern and central portions of the forecast area. While the warm air aloft should also cap atmosphere a bit and limit convection to isolated/slight chance ranges. Low-level thicknesses and H8 temps are then forecast to fall slightly on Sunday-Monday as a weak surface front/trough attendant to the shortwave trough crossing the Northeast and New England regions, moves into the region. Its quite likely the front could stall over the area with only northern areas seeing a slight cool down into the lower 90s, while southern portions remain in the upper 90s. Aforementioned weak front and continued vulnerability to shortwave impulses embedded in the low-amplitude flow will support isolated to scattered convection. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 130 pm Monday... Stratus starting to erode more quickly from the southwest. KFAY has begun to lift but it may be a while longer for KRDU and KRWI ho are holding at IFR at this hour. In the triad LIFR remains in place but could also see some improvements over the next couple of hours. Scattered thunderstorms will be possible this afternoon and evening but the cooler temperatures across the north should quell the severity of them. The best chance for severe thunderstorms this afternoon will once again be at KFAY where they have begun to break into the warm sector and will have the differential heating boundary just to their north. Winds will eventually all shift to southerly as the front eventually moves northward. Overnight tonight models are less bullish on fog and low stratus although a lot will depend on later convection. As far as convection Tuesday is concerned, coverage should be less with much of the activity forming after the TAF period. The NW Piedmont would be the most favored area. Long Term: Convective coverage should wane a bit later in the week as an upper level ridge builds overhead. A frontal system will approach the area late in the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...ELLIS NEAR TERM...ELLIS SHORT TERM...ELLIS LONG TERM...CBL AVIATION...ELLIS
Hazardous weather outlook, Jul 4, 3:38 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 338 PM EDT MON JUL 4 2016 NCZ007>011-021>028-038>041-051945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 338 PM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS A WEAKENING UPPER LEVEL TROUGH APPROACHES THE MOUNTAINS FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-073>077-083-084-051945- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 338 PM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTHWARD THROUGH CENTRAL NORTH CAROLINA. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS A WEAKENING UPPER LEVEL TROUGH APPROACHES THE MOUNTAINS FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ078-085-086-088-089-051945- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 338 PM EDT MON JUL 4 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTHWARD THROUGH CENTRAL NORTH CAROLINA. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS A WEAKENING UPPER LEVEL TROUGH APPROACHES THE MOUNTAINS FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 4:08 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT MON JUL 4 2016
NCZ083-042100-
ANSON NC-
408 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL ANSON
COUNTY UNTIL 500 PM EDT...
AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARSHVILLE...OR 12 MILES EAST OF MONROE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...PEACHLAND AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3508 8029 3515 8018 3515 8016 3516 8016
3519 8011 3517 8011 3514 8007 3511 8007
3508 8000 3512 7995 3512 7993 3507 7991
3505 7988 3504 7988 3493 8021 3497 8029
3502 8030
TIME...MOT...LOC 2007Z 238DEG 18KT 3497 8031
RAHSpecial weather statement, Jul 4, 4:37 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT MON JUL 4 2016
NCZ074-084-042115-
RICHMOND NC-MONTGOMERY NC-
437 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 515 PM EDT...
AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ANSONVILLE...OR 13 MILES NORTH OF
WADESBORO...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BISCOE...MOUNT GILEAD...STAR...CANDOR...NORMAN...COVINGTON...
PEKIN...UWHARRIE HAVEN AND LAKE TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3526 8006 3544 7975 3531 7971 3528 7971
3525 7970 3524 7967 3519 7966 3517 7963
3509 7991 3512 7992 3512 7995 3508 8000
3509 8001 3516 8006 3518 8005 3521 8007
TIME...MOT...LOC 2037Z 241DEG 22KT 3515 8000
26Special weather statement, Jul 4, 4:45 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT MON JUL 4 2016
NCZ075-042130-
MOORE NC-
445 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN MOORE
COUNTY UNTIL 530 PM EDT...
AT 443 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BISCOE...OR 12 MILES WEST OF CARTHAGE...MOVING EAST AT
15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR A STORM IN SOUTHERN MOORE
COUNTY.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...ROBBINS...HIGHFALLS...GLENDON... EAGLE SPRINGS AND SEVEN
LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.
&&
LAT...LON 3544 7974 3552 7958 3552 7935 3550 7934
3548 7936 3547 7936 3544 7933 3543 7933
3540 7930 3540 7929 3535 7927 3520 7965
3543 7975
TIME...MOT...LOC 2043Z 249DEG 14KT 3538 7963
22Local storm report, Jul 4, 5:40 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST 1 WNW POPE AFB 35.17N 79.03W
07/04/2016 U59 MPH CUMBERLAND NC ASOS
51 KT GUST REPORTED AT POPE AIRFIELD, NC.
&&
SCLocal storm report, Jul 4, 5:49 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST FORT BRAGG 35.14N 79.01W
07/04/2016 U60 MPH CUMBERLAND NC AWOS
52 KT GUST REPORTED AT FORT BRAGG, NC.
&&
SCLocal storm report, Jul 4, 6:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT MON JUL 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 4 N TIMBERLAKE 35.34N 78.96W
07/04/2016 HARNETT NC 911 CALL CENTER
TREES DOWN THROUGHOUT THE COUNTY. MANY
REPORTS FROM LILLINGTON AREA. TREES DOWN AT
NC-27 AND NURSERY RD. TIME ESTIMATED BY
RADAR.
&&
SCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:41 AM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jul 4, 3:11 PM EDT | Heat Advisory | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 28 hr |
| Jul 4, 3:24 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 4, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Moore, Richmond, Scotland | 51 min |
| Jul 4, 4:08 PM EDT | Special Weather Statement | RAH | Anson | 52 min |
| Jul 4, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Scotland | 40 min |
| Jul 4, 4:37 PM EDT | Special Weather Statement | RAH | Montgomery | 38 min |
| Jul 4, 4:45 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| Jul 4, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore, Sampson | 60 min |
| Jul 4, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.